Acta Mathematica Hungarica

, Volume 42, Issue 1–2, pp 45–80

Bounds for the solutions of norm form, discriminant form and index form equations in finitely generated integral domains

  • K. Győry
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    G. Archinard, Extensions cubiques cycliques deQ dont l'anneau des entiers est monogène,Enseignement Math.,20 (1974), 179–203.Google Scholar
  2. [2]
    A. Baker, Contributions to the theory of Diophantine equations,Phil. Trans. Roy. Soc. London, A263 (1968), 173–208.Google Scholar
  3. [3]
    A. Baker, Bounds for the solutions of the hyperelliptic equation,Proc. Cambridge Philos. Soc. 65 (1969), 439–444.Google Scholar
  4. [4]
    A. Baker,Transcendental number theory, 2nd ed. (Cambridge, 1979).Google Scholar
  5. [5]
    Z. I. Borevich and I. R. Shafarevich,Number theory, 2nd ed., Academic Press, New York and London, 1967).Google Scholar
  6. [6]
    J. Coates, An effectivep-adic analogue of a theorem of Thue,Acta Arith.,15 (1969), 279–305.Google Scholar
  7. [7]
    J. Coates, An effectivep-acdic analogue of a theorem of Thue II, The greatest prime factor of a binary form.Acta Arith.,16 (1970), 399–412.Google Scholar
  8. [8]
    B. N. Delaunay (Delone), Über die Darstellung der Zahlen durch die binären kubischen Formen von negativer Diskriminante,Math. Z.,31 (1930), 1–26.Google Scholar
  9. [9]
    B. N. Delone and D. K. Faddeev,The theory of irrationalities of the third degree, AMS Transl. Math. Monographs Vol. 10 (Providence, 1964).Google Scholar
  10. [10]
    M. Deuring,Lectures on the theory of algebraic functions of one variable, Springer Lecture Notes 314, 1972.Google Scholar
  11. [11]
    N. I. Feldman, An effective refinement of the exponent in Liouville's theorem (in Russian).Izv. Akad. Nauk SSSR,35 (1971), 973–990.Google Scholar
  12. [12]
    M. N. Gras, Sur les corps cubiques cycliques dont l'anneau des entiers est monogène,Ann. Sci. Univ. Besançon, Fasc.6 (1973).Google Scholar
  13. [13]
    M. N. Gras, Lien entre le groupe des unités et la monogénéité des corps cubiques cycliques,Publ. Math. Univ. Besançon, Fasc.1 (1975–76).Google Scholar
  14. [14]
    K. Győry, Sur les polynômes à coefficients entiers et de discriminant donné II,Publ. Math. Debrecen,21 (1974), 125–144.Google Scholar
  15. [15]
    K. Győry, Sur les polynômes à coefficients entiers et de discriminant donné III,Publ. Math. Debrecen,23 (1976), 141–165.Google Scholar
  16. [16]
    K. Győry, On the greatest prime factors of decomposable forms at integer points.Am. Acad. Sci. Fenn. Ser. A I. Math. 4 (1978/1979), 341–355.Google Scholar
  17. [17]
    K. Győry, On certain graphs composed of algebraic integers of a number field and their applications I,Publ. Math. Debrecen,27 (1980), 229–242.Google Scholar
  18. [18]
    K. Győry, Explicit upper bounds for the solutions of some diophantine equations,Ann. Acad. Sci. Fenn. Ser. A I. Math.,5 (1980), 3–12.Google Scholar
  19. [19]
    K. Győry,Résultats effectifs sur la représentation des entiers par des formes décomposables, Queen's Papers in Pure and Applied Math., No.56 (Kingston, Canada, 1980).Google Scholar
  20. [20]
    K. Győry, Sur certaines généralisations de l'équation de Thue-Mahler,Enseignement Math.,26 (1980), 247–255.Google Scholar
  21. [21]
    K. Győry, On the representation of integers by decomposable forms in several variables,Publ. Math. Debrecen.,28 (1981), 89–98.Google Scholar
  22. [22]
    K. Győry, On certain graphs associated with an integral domain and their applications to diophantine problems.Publ. Math. Debrecen,29 (1982), 79–94.Google Scholar
  23. [23]
    K. Győry, OnS-integral solutions of norm form, discriminant form and index form equations,Studia Sci. Math. Hungar.,16 (1981), 149–161.Google Scholar
  24. [24]
    K. Győry, Effective finiteness theorems for polynomials with given discriminant and integral elements with given discriminant over finnitely generated domains,to appear.Google Scholar
  25. [25]
    K. Győry and Z. Z. Papp, Effective estimates for the integer solutions of norm form and discriminant form equations.Publ. Math. Debrecen.,25 (1978), 311–325.Google Scholar
  26. [26]
    K. Győry and Z. Z. Papp, On discriminant form and index form equations,Studia Sci. Math. Hungar.,12 (1977), 47–60.Google Scholar
  27. [27]
    K. Győry and Z. Z. Papp, Norm form equations and explicit lower bounds for linear forms with algebraic coefficients,Studies in Pure Mathematics (To the Memory of Paul Turán) pp. 245–267. Akadémiai Kiadó (Budapest, 1983).Google Scholar
  28. [28]
    K. Hensel,Theorie der algebraischen Zahlen, Teubner Verlag (Leipzig and Berlin, 1908).Google Scholar
  29. [29]
    S. V. Kotov, The Thue-Mahler equation in relative fields (in Russian),Acta Arith.,27 (1975). 293–315.Google Scholar
  30. [30]
    S. V. Kotov, On diophantine equations of norm form type I, (in Russian),Inst. Math. Akad. Nauk BSSR, Preprint No.9 (Minsk, 1980).Google Scholar
  31. [31]
    S. V. Kotov, On diophantine equations of norm form type II, (in Russian),Inst. Math. Akad. Nauk BSSR, Preprint No.10 (Minsk, 1980).Google Scholar
  32. [32]
    S. V. Kotov and V. G. Sprindžuk, The Thue-Mahler equation in a relative field and approximation of algebraic numbers by algebraic numbers (in Russian).Izv. Akad. Nauk SSSR,41 (1977), 723–751.Google Scholar
  33. [33]
    S. Lang, Integral points on curves,Inst. Hautes Études Sci. Publ. Math.,6 (1960), 27–43.Google Scholar
  34. [34]
    S. Lang,Diophantine geometry, Interscience Tracts in Pure and Applied Mathematics, No.11 (New York-London, 1962).Google Scholar
  35. [35]
    S. Lang,Elliptic curves, Diophantine analysis, Springerà verlag (Berlin-Heidelberg-New York, 1978).Google Scholar
  36. [36]
    K. Mahler,Lectures on diophantine approximations, Notre Dame University (Ann Arbor, 1961).Google Scholar
  37. [37]
    T. Nagell,L'analyse indéterminée de degré supérieus, Mémor. Sci. Math, Fasc. XXXIX (Paris, 1929).Google Scholar
  38. [38]
    T. Nagell, Zur Theorie der kubischen Irrationalitäten,Acta Math.,55 (1930), 33–65.Google Scholar
  39. [39]
    T. Nagell, Sur les discriminants des nombres algébriques,Arkiv för Mat.,7 (1967), 265–282.Google Scholar
  40. [40]
    T. Nagell, Quelques propriétés des nombres algébriques du quatrième degré,Arkiv för Mat.,7 (1968), 517–525.Google Scholar
  41. [41]
    W. Narkiewicz,Elementary and analytic theory of algebraic numbers (Warszawa, 1974).Google Scholar
  42. [42]
    C. F. Osgood, An effective lower bound on the diophantine approximation of algebraic functions. by rational functions.Mathematika,20 (1973), 4–15.Google Scholar
  43. [43]
    C. F. Osgood, Effective bounds on the diophantine approximation of algebraic functions over fields of arbitrary characteristic and applications to differential equations,Indag. Math.,37 (1975), 105–119.Google Scholar
  44. [44]
    M. O. Rabin, Computable algebra, general theory and theory of computable fields,Trans. Amer. Math. Soc.,95 (1960), 341–360.Google Scholar
  45. [45]
    L. Rédei,Algebra, Akadémiai Kiadó (Budapest, 1967).Google Scholar
  46. [46]
    H. P. Schlickewer, On norm form equations.J. Number Theory,9 (1977), 370–380.Google Scholar
  47. [47]
    W. M. Schmidt, Linearformen mit algebraischen Koeffizienten II,Math. Ann.,191 (1971) 1–20.Google Scholar
  48. [48]
    W. M. Schmidt, Approximation to algebraic numbers,Enseignement Math.,17 (1971), 187–253.Google Scholar
  49. [49]
    W. M. Schmidt, Applications of Thue's method in various branches of number theory,Proc. Internat. Congr. Math., Vancouver, 1974, Vol. I, 177–185.Google Scholar
  50. [50]
    W. M. Schmidt, On Osgood's effective Thue theorem for algebraic functions,Commun. on Pure and Applied Math.,29 (1976), 759–773.Google Scholar
  51. [51]
    W. M. Schmidt, Thue's equation over function fields,J. Austral. Math. Soc. Ser. A. 25 (1978), 385–422.Google Scholar
  52. [52]
    W. M. Schmidt, Polynomial solutions ofF(x,y)=z n Proc. Queen's Number Theory Conf., (1979), pp. 33–65.Queen's Papers in Pure and Applied Math., No.54 (Kingston, Canada, 1980).Google Scholar
  53. [53]
    W. M. Schmidt,Diophantine approximation, Springer Lecture Notes No.785 (Berlin-Heidelberg-New York, 1980).Google Scholar
  54. [54]
    A. Seidenberg, Constructions in algebra,Trans. Amer. Math. Soc.,197 (1974), 273–313.Google Scholar
  55. [55]
    T. N. Shorey, A. J. van der Poorten, R. Tijdeman and A. Schinzel, Applications of the Gelfond-Baker method to Diophantine equations,Transcendence Theory: Advances and Applications, pp. 59–77. Academic Press, (London-New York-San Francisco, 1977).Google Scholar
  56. [56]
    C. L. Siegel, Approximation algebraischer Zahlen,Math. Z.,10 (1921), 1973.Google Scholar
  57. [57]
    C. L. Siegel, Über einige Anwendungen diophantischer Approximationen,Abh. Preuss. Akad. Wiss. (1929), 1–41.Google Scholar
  58. [58]
    C. L. Siegel, Abschätzung von Einheiten,Nachr. Göttingen (1969), 71–86.Google Scholar
  59. [59]
    T. Skolem,Diophantische Gleichungen, Springer Verlag (Berlin, 1938).Google Scholar
  60. [60]
    V. G. Sprindžuk, A new application ofp-adic analysis to representation of numbers by binary forms (in Russian),Izv. Akad. Nauk SSSR,34 (1970), 1038–1063.Google Scholar
  61. [61]
    V. G. Sprindžuk, On an estimate for solutions of Thue's equation (in Russian),Izv. Akad. Nauk SSSR,36, (1972), 712–741.Google Scholar
  62. [62]
    V. G. Sprindžuk, An effective analysis of the Thue and Thue-Mahler equations (in Russian), Current problems of analytic number theory, pp. 199–222 (Minsk, 1974).Google Scholar
  63. [63]
    V. G. Sprindžuk, Representation of numbers by norm forms with two dominating variables,J. Number Theory,6 (1974), 481–486.Google Scholar
  64. [64]
    H. M. Stark, Effective estimates of solutions of some diophantine equations,Acta Arith.,24 (1973), 251–259.Google Scholar
  65. [65]
    H. M. Stark, Some effective cases of the Brauer-Siegel Theorem,Inventiones Math.,23 (1974), 135–152.Google Scholar
  66. [66]
    S. A. Stepanov, Diophantine equations over function fields (in Russian),Mat. Sbornik,112 (1980), 86–93.Google Scholar
  67. [67]
    K. B. Stolarsky,Algebraic numbers and diophantine approximation, M. Dekker (New York, 1974).Google Scholar
  68. [68]
    L. A. Trelina, On the greatest prime factor of an index form (in Russian),Dokl. Akad. Nauk. BSSR,21 (1977), 975–976.Google Scholar
  69. [69]
    M. Waldschmidt,Nombres Transcendants Springer Lecture Notes No.402 (Berlin-Heidelberg-New York, 1974).Google Scholar
  70. [70]
    M. Waldschmidt,Nombres transcendants et groupes algébriques, Astérisque69–70. Soc. Math. France, 1979.Google Scholar
  71. [71]
    M. Waldschmidt, A lower bound for linear forms in logarithms,Acta Arith.,37 (1980), 257–283.Google Scholar
  72. [72]
    O. Zariski and P. Samuel,Commutative Algebra, Vols.I, II, Van Nostrand (Princeton, 1960).Google Scholar
  73. [73]
    H. G. Zimmer,Computational problems, methods, and results in algebraic number theory, Springer Lecture Notes No.262 (Berlin-Heidelberg-New York, 1972).Google Scholar

Copyright information

© Akadémiai Kiadó 1983

Authors and Affiliations

  • K. Győry
    • 1
  1. 1.Mathematical InstituteKossuth Lajos UniversityDebrecenHungary

Personalised recommendations